Probability density function solution to nonlinear ship roll motion excited by external Poisson white noise
Er G.1; Zhu H.2; Iu V.1; Kou K.1
2011-05-01
Source PublicationScience China Technological Sciences
ISSN16747321 1862281X
Volume54Issue:5Pages:1121-1125
Abstract

The stationary probability density function (PDF) solution to nonlinear ship roll motion excited by Poisson white noise is analyzed. Subjected to such random excitation, the joint PDF solution to the roll angle and angular velocity is governed by the generalized Fokker-Planck-Kolmogorov (FPK) equation. To solve this equation, the exponential-polynomial closure (EPC) method is adopted. With the EPC method, the PDF solution is assumed to be an exponential- polynomial function of state variables. Special measure is taken such that the generalized FPK equation is satisfied in the average sense of integration with the assumed PDF. The problem of determining the unknown parameters in the approximate PDF finally results in solving simultaneous nonlinear algebraic equations. Both slight and high nonlinearities are considered in the illustrative examples. The analysis shows that when a second-order polynomial is taken, the result of the EPC method is the same as the one given by the equivalent linearization (EQL) method. The EQL results differ significantly from the simulated results in the case of high nonlinearity. When a fourth-order or sixth-order polynomial is taken, the results of the EPC method agree well with the simulated ones, especially in the tail regions of the PDF. This agreement is observed in the cases of both slight and high nonlinearities. © 2011 Science China Press and Springer-Verlag Berlin Heidelberg.

KeywordNonlinearity Poisson White Noise Probability Density Function Ship Roll Motion Stochastic Process
DOI10.1007/s11431-011-4342-z
URLView the original
Indexed BySCI
Language英语
WOS Research AreaEngineering ; Materials Science
WOS SubjectEngineering, Multidisciplinary ; Materials Science, Multidisciplinary
WOS IDWOS:000289737300009
Fulltext Access
Citation statistics
Cited Times [WOS]:1   [WOS Record]     [Related Records in WOS]
Document TypeJournal article
CollectionDEPARTMENT OF CIVIL AND ENVIRONMENTAL ENGINEERING
Affiliation1.Universidade de Macau
2.Tianjin University
Recommended Citation
GB/T 7714
Er G.,Zhu H.,Iu V.,et al. Probability density function solution to nonlinear ship roll motion excited by external Poisson white noise[J]. Science China Technological Sciences,2011,54(5):1121-1125.
APA Er G.,Zhu H.,Iu V.,&Kou K..(2011).Probability density function solution to nonlinear ship roll motion excited by external Poisson white noise.Science China Technological Sciences,54(5),1121-1125.
MLA Er G.,et al."Probability density function solution to nonlinear ship roll motion excited by external Poisson white noise".Science China Technological Sciences 54.5(2011):1121-1125.
Files in This Item:
There are no files associated with this item.
Related Services
Recommend this item
Bookmark
Usage statistics
Export to Endnote
Google Scholar
Similar articles in Google Scholar
[Er G.]'s Articles
[Zhu H.]'s Articles
[Iu V.]'s Articles
Baidu academic
Similar articles in Baidu academic
[Er G.]'s Articles
[Zhu H.]'s Articles
[Iu V.]'s Articles
Bing Scholar
Similar articles in Bing Scholar
[Er G.]'s Articles
[Zhu H.]'s Articles
[Iu V.]'s Articles
Terms of Use
No data!
Social Bookmark/Share
All comments (0)
No comment.
 

Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.